Advanced Search
Article Contents
Article Contents

A log-exponential regularization method for a mathematical program with general vertical complementarity constraints

Abstract Related Papers Cited by
  • Based on the log-exponential function, a regularization method is proposed for solving a mathematical program with general vertical complementarity constraints (MPVCC) considered by Scheel and Scholtes (Math. Oper. Res. 25: 1-22, 2000). With some known smoothing properties of the log-exponential function, a difficult MPVCC is reformulated as a smooth nonlinear programming problem, which becomes solvable by using available nonlinear optimization software. Detailed convergence analysis of this method is investigated and the results obtained generalize conclusions in Yin and Zhang (Math. Meth. Oper. Res. 64: 255-269, 2006). An example of Stackelberg game is illustrated to show the application of this method.
    Mathematics Subject Classification: Primary: 90C30; Secondary: 90C46, 90C47.


    \begin{equation} \\ \end{equation}
  • [1]

    S. I. Birbil, G. Gürkan and O. Listes, Solving stochastic mathematical programs with complementarity constraints using simulation, Math. Oper. Res., 31 (2006), 739-760.doi: 10.1287/moor.1060.0215.


    R. W. Cottle and G. B. Dantzig, A generalization of the linear complementarity problem, J. Combinatorial Theory, 8 (1970), 79-90.doi: 10.1016/S0021-9800(70)80010-2.


    F. H. Clarke, "Optimization and Nonsmooth Analysis," John Wiley and Sons, New York, 1983.


    M. Fukushima and J. S. Pang, Convergence of a smoothing continuation method for mathematical programs with complementarity constraints, in "Ill-Posed Variational Problems and Regularization Techniques" (eds. M. Thera and R. Tichatschke), Springer-Verlag, Berlin/Heidelberg, (1999), 99-110.doi: 10.1007/978-3-642-45780-7_7.


    A. Fischer, A special Newton-type optimization method, Optimization, 24 (1992), 269-284.doi: 10.1080/02331939208843795.


    M. S. Gowda and R. Sznajder, A generalization of the Nash equilibrium theorem on bimatrix games, International Journal of Game Theory, 25 (1996), 1-12.doi: 10.1007/BF01254380.


    Z. Huang and J. Sun, A smoothing Newton algorithm for mathematical programs with complementarity constraints, Journal of Industrial and Management Optimization, 1 (2005), 153-170.doi: 10.3934/jimo.2005.1.153.


    X. Liu and J. Sun, Generalized stationary points and an interior point method for mathematical programs with equilibrium constraints, Mathematical Programming, 101 (2004), 231-261.doi: 10.1007/s10107-004-0543-6.


    X. Liu, G. Perakis and J. Sun, A robust SQP method for mathematical programs with linear complementarity constraints, Computational Optimization and Applications, 34 (2006), 5-33.doi: 10.1007/s10589-005-3075-y.


    Z. Q. Luo, J. S. Pang and D. Ralph, "Mathematical Programs with Equilibrium Constraints," Cambridge University Press, Cambridge, UK, 1996.doi: 10.1017/CBO9780511983658.


    M. Kočvara and J. V. Outrata, Optimization problems with equilibrium constraints and their numerical solution, Math. Program., 101 (2004), 119-149.doi: 10.1007/s10107-004-0539-2.


    J. Peng and Z. Lin, A non-interior continuation method for generalized linear complementarity problems, Mathematical Programming, 86 (1999), 533-563.doi: 10.1007/s101070050104.


    H. Qi and L. Liao, A smoothing Newton method for extended vertical linear complementarity problems, SIAM Joural of Matrix Analysis and Applications, 21 (1999), 45-66.doi: 10.1137/S0895479897329837.


    R. T. Rockafellar and R. J. B. Wets, "Variational Analysis," Berlin Heidelberg, 1998.doi: 10.1007/978-3-642-02431-3.


    R. T. Rockafellar, "Convex Analysis," Princeton University Press, Princeton, New Jersey, 1970.


    H. Scheel and S. Scholtes, Mathematical programs with complementarity constraints: Stability, optimality, and sensitivity, Math. Oper. Res., 25 (2000), 1-22.doi: 10.1287/moor.


    H. V. Stackelberg, "The Theory of Market Economy," Oxford University Press, London, 1952.


    H. Yin and J. Zhang, Global convergence of a smooth approximation method for mathematical programs with complementarity constraints, Math. Meth. Oper. Res., 64 (2006), 255-269.doi: 10.1007/s00186-006-0076-2.


    N. D. Yen, Stability of the solution set of perturbed nonsmooth inequality systems and application, Journal of Optimization Theory and Applications, 93 (1997), 199-225.doi: 10.1023/A:1022662120550.


    J. Zhang, L. Zhang and S. Lin, A class of smoothing SAA methods for a stochastic mathematical program with complementarity constraints, J. Math. Anal. Appl., 387 (2012), 201-220.doi: 10.1016/j.jmaa.2011.08.073.


    J. Zhang, L. Zhang and W. Wang, On constraint qualifications in terms of approximate Jacobians for nonsmooth continuous optimization problems, Nonlinear Analysis, 75 (2012), 2566-2580.doi: 10.1016/j.na.2011.11.003.

  • 加载中

Article Metrics

HTML views() PDF downloads(81) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint